Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 192, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 11, 2017, 3:30 PM EDT for 4 counties in Ohio. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2017, 3:30 PM EDT (19:30 UTC)
- Expired
- Jul 11, 2017, 4:04 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clinton County, OH, Greene County, OH, Montgomery County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 23 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 3:35 PM EDT | TSTM WND DMG | Oakwood, OH | SMALL TREE DOWN. PHOTO VERIFIED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
164 WUUS51 KILN 111930 SVRILN OHC027-057-113-165-112015- /O.NEW.KILN.SV.W.0192.170711T1930Z-170711T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Wilmington OH 330 PM EDT TUE JUL 11 2017 The National Weather Service in Wilmington has issued a * Severe Thunderstorm Warning for... Central Warren County in southwestern Ohio... Northwestern Clinton County in southwestern Ohio... Southwestern Greene County in west central Ohio... Southeastern Montgomery County in west central Ohio... * Until 415 PM EDT. * At 329 PM EDT, severe thunderstorms were located along a line extending from Kettering to Lebanon, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Dayton, Kettering, Beavercreek, Mason, Xenia, Miamisburg, Lebanon, Springboro, Wilmington, Bellbrook, Moraine, Oakwood, West Carrollton, Waynesville, Morrow, Wilberforce, Riverside, South Lebanon, New Jasper and Clarksville. This includes the following Interstates... I-71 in Ohio between mile markers 26 and 53. I-75 in Ohio between mile markers 41 and 44, and between mile markers 51 and 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. These storms are producing destructive winds. SEEK SHELTER NOW inside a sturdy structure and stay away from windows! && LAT...LON 3974 8382 3933 8379 3936 8429 3975 8421 TIME...MOT...LOC 1929Z 273DEG 18KT 3970 8414 3943 8420 HAIL...<.75IN WIND...60MPH $$ Franks
1 follow-up statement
409
WWUS51 KILN 112004
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
404 PM EDT TUE JUL 11 2017
OHC027-057-113-165-112014-
/O.CAN.KILN.SV.W.0192.000000T0000Z-170711T2015Z/
Warren OH-Clinton OH-Greene OH-Montgomery OH-
404 PM EDT TUE JUL 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WARREN...NORTHWESTERN
CLINTON...SOUTHWESTERN GREENE AND SOUTHEASTERN MONTGOMERY COUNTIES IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3974 8382 3933 8379 3936 8429 3975 8421
TIME...MOT...LOC 2002Z 273DEG 18KT 3969 8392 3942 8398
$$
FranksWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:59 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 11, 1:59 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
159 PM EDT Tue Jul 11 2017
.SYNOPSIS...
A slow moving frontal boundary interacting with a very moist
environment and a series of upper level disturbances will
result in a couple of rounds of thunderstorms today. This front
will shift north and precipitation chances will diminish, with
hot conditions for mid week. A cold front will approach and then
move through the region late this week, bringing additional
thunderstorm chances. Surface high pressure will build in this
weekend offering dry weather and more seasonable temperatures.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A widespread cirrus shield is spreading over the area this
morning due to convection ongoing in Indiana. The stalled cold
front remains mainly north of the area with a series of upper
level disturbances heading southeast riding along and south of
the boundary. Looking at current radar trends shows anchoring of
storms across the Indianapolis area with the second MCS quickly
approaching from the west. The anchoring of the storms appears
to be due to strong low level speed convergence between 925 and
850 mb. As the storms have tried to push east this morning they
have struggled to keep their act together. Looking at the SPC
mesoanalysis page reveals that most of the instability is
elevated this morning and with a lack of synoptic support across
the area storms have struggled. The latest run of the HRRR is
by far doing the best this morning showing both complexes of
storms slowly heading east and weakening as they move into the
ILN forecast area late this morning into early afternoon.
Forecast soundings do briefly destabilize this afternoon but the
window is tight. The widespread cirrus shield/ cloud debris
will likely limit destabilization. Have updated PoPs to follow
the latest runs of the HRRR while also moving the highest PoPs
further south. Have allowed for some pop up showers and
thunderstorms this afternoon.
The other main concern today will be the chance of heavy
rainfall. Flash flood guidance remains low across the northern
zones today while guidance across the southern zones is higher.
Latest runs of the HRRR doesn't show to much across the
northern zones now. Overall, confidence has fallen on the heavy
rain threat across the northern zones given current radar
trends this morning. Still though, PWATs remain high today (at
or approaching 2.00") and with two short-waves moving across the
area have left the flash flood watch as is for now. Depending
on how the initial complex of showers and thunderstorms evolves
across central Indiana will determine if any changes will be
needed to the watch.
Prev Discussion->
Thunderstorms developed ahead of a wave of low pressure, at the
nose of a low level jet, in the very moist airmass where
moderate instby existed. These storms have weakened with a
lingering complex moving across ILN/s southern counties early
this morning.
Precipitable water values increase to above 2 inches today and
with an axis of low level convergence and moderate instby expect
additional thunderstorms development. Due to recent rainfall
and with a very moist airmass have issued a flash flood watch
today into tonight across all but ILN/s far southern counties.
Expect high temperatures in the mid and upper 80s. These
temperatures combined with a moist airmass may result in max
heat indices in the mid 90s across the south.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Ongoing storms this evening expected to diminish and start to
lift north. Have continued FFA through 06Z with threat for flash
flooding ending as these storms diminish. Tonights lows will be
in the lower 70s.
The front to lift north into the Great Lakes with ILN/s FA in
the warm airmass Wednesday. Have lingered only a slight chance
of a thunderstorm far north early. Otherwise, expect Wednesday
to be dry and hot. With high temperatures from near 90 north to
the lower 90s south, heat indices will reach in the middle 90s
in many locations.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Thunderstorms will be possible Wednesday night ahead of a cold
front approaching from the northwest. As the front crosses the area
Thursday into Friday, thunderstorms will be likely. Models
indicate instability and wind fields that will be sufficient for
the occurrence of severe weather. Flooding will also be possible
along the rather slow moving front that will be tapping above
normal precipitable water. For the rest of the period from Saturday
through Monday, high pressure is expected to provide dry weather.
Temperatures are expected to be close to normal, with highs
averaging in the mid 80s.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
First MCS that moved through the area this morning quickly fell
apart with a secondary MCS quickly approaching from the west.
Latest radar trends indicate the northern segment is quickly
falling apart with the southern segment trying to hold on.
Overall, high res models have struggled this afternoon with the
HRRR being by far the best performer. The HRRR quickly weakens
the whole segment as it moves into the area. This makes sense as
KCVG/ KLUK have been under clouds almost the entire day thanks
to the last decaying MCS. Looking at the latest observations
also shows a cold pool rushing out ahead allowing weak showers
to form east and north of the TAF sites.
Due to the mentioned above have only gone prevailing across the
southwestern zones due to the decaying MCS. Some restrictions to
MVFR will be possible across the southwest but are far less
likely towards the north.
Wednesday morning surface low pressure will form across the
midwest with a warm front extending down across central Ohio.
Along the warm front some showers and thunderstorms will
develop. Overall have only added a mention of VCSH for KCMH/
KLCK who are closer to the front. Confidence is low here though
as uncertainty exists on how far the MCS will make it this
afternoon.
OUTLOOK...Thunderstorms possible Thursday and Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late tonight for OHZ026-034-035-
042>046-051>056-060>065-070>074.
KY...None.
IN...Flash Flood Watch through late tonight for INZ050-058-059-066.
&&
SYNOPSIS...Haines/AR
NEAR TERM...Haines/AR
SHORT TERM...AR
LONG TERM...Coniglio
AVIATION...HainesHazardous weather outlook, Jul 11, 2:54 PM EDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 254 PM EDT Tue Jul 11 2017 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 121900- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking- 254 PM EDT Tue Jul 11 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions are expected Wednesday and Thursday which may result in heat indices rising into the mid to upper 90s both days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ077>082-088-121900- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 254 PM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Thunderstorms today will result in heavy downpours that may cause localized flooding. In addition, some thunderstorms may produce damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions are expected Wednesday and Thursday which may result in heat indices rising into the mid to upper 90s both days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 11, 2:57 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
257 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND DMG 1 S LEWISBURG 39.84N 84.54W
07/11/2017 PREBLE OH AMATEUR RADIO
ONE LARGE LIMB DOWNED NEAR STATE ROUTE 503.
0249 PM TSTM WND DMG 1 SSE EATON 39.74N 84.63W
07/11/2017 PREBLE OH TRAINED SPOTTER
LARGE TREE DOWNED NEAR STATE ROUTE 122.
&&
HATZOSLocal storm report, Jul 11, 2:58 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
258 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND GST KCVG CINC N KY APT 39.05N 84.66W
07/11/2017 M46.00 MPH BOONE KY ASOS
&&
HATZOSLocal storm report, Jul 11, 3:11 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
311 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM TSTM WND DMG RICHMOND 39.83N 84.89W
07/11/2017 WAYNE IN TRAINED SPOTTER
LARGE 10 INCH LIMB DOWN ON NW 8TH STREET NEAR PEACOCK RD.
&&
JOHNFLocal storm report, Jul 11, 3:20 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
320 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 4 NNW GERMANTOWN 39.68N 84.41W
07/11/2017 E0.00 MPH MONTGOMERY OH AMATEUR RADIO
SEVERAL LARGE TREES DOWNED NEAR FARMERSVILLE.
&&
HATZOSLocal storm report, Jul 11, 3:21 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
321 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 4 NNW GERMANTOWN 39.68N 84.41W
07/11/2017 MONTGOMERY OH AMATEUR RADIO
SEVERAL LARGE TREES DOWNED NEAR FARMERSVILLE. CORRECTED
EVENT TYPE.
&&
HATZOSLocal storm report, Jul 11, 3:26 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
326 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 5 W TROTWOOD 39.80N 84.39W
07/11/2017 MONTGOMERY OH DEPT OF HIGHWAYS
TREES DOWN ACROSS THE COUNTY. WORST BAND LOCATED BETWEEN
I-70 AND U.S. 35 IN PERRY TOWNSHIP.
&&
JOHNFThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:12 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 48 min |
| Jul 10, 8:26 PM EDT | Tornado Warning | ILN | Mercer | 34 min |
| Jul 10, 8:58 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer, Shelby | 25 min |
| Jul 10, 9:22 PM EDT | Special Weather Statement | ILN | Auglaize | 38 min |
| Jul 10, 9:43 PM EDT | Special Weather Statement | ILN | Auglaize | 32 min |
| Jul 10, 9:56 PM EDT | Special Weather Statement | ILN | Auglaize | 34 min |
| Jul 10, 10:19 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 41 min |
| Jul 10, 11:00 PM EDT | Special Weather Statement | ILN | Auglaize, Shelby | 30 min |
| Jul 10, 11:13 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 2 hr |
| Jul 10, 11:54 PM EDT | Flash Flood Warning | ILN | Auglaize | 3 hr |
| Jul 11, 1:07 AM EDT | Special Weather Statement | ILN | Franklin | 23 min |
| Jul 11, 1:17 AM EDT | Areal Flood Advisory | ILN | Champaign, Miami | 3 hr |
| Jul 11, 1:49 AM EDT | Areal Flood Advisory | ILN | Champaign, Clark | 3 hr |
| Jul 11, 2:10 AM EDT | Areal Flood Advisory | ILN | Madison, Pickaway | 3 hr |
| Jul 11, 2:25 AM EDT | Areal Flood Advisory | ILN | Clark, Madison | 3 hr |
| Jul 11, 2:41 AM EDT | Areal Flood Advisory | ILN | Clark, Fayette, Greene, Madison | 3 hr |
| Jul 11, 3:29 AM EDT | Areal Flood Advisory | ILN | Fairfield, Pickaway | 3 hr |
| Jul 11, 3:30 AM EDT | Flash Flood Watch | ILN | Auglaize, Butler, Champaign, Clark, Clinton, Darke and 19 more | 15 hr |
| Jul 11, 3:40 AM EDT | Flash Flood Warning | ILN | Fayette, Madison, Pickaway | 3 hr |
| Jul 11, 6:39 AM EDT | Areal Flood Warning | ILN | Fayette, Madison, Pickaway | 12 hr |
| Jul 11, 9:53 AM EDT | Special Weather Statement | ILN | Greene | 37 min |
| Jul 11, 10:31 AM EDT | Special Weather Statement | ILN | Greene | 29 min |
| Jul 11, 2:17 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 28 min |
| Jul 11, 2:25 PM EDT | Special Weather Statement | ILN | Butler, Miami, Montgomery, Preble | 35 min |
| Jul 11, 2:28 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Miami, Montgomery, Preble, Warren | 32 min |
| Jul 11, 2:41 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clark, Clinton, Greene, Miami, Montgomery and 1 more | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.